What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 19, 1:01 PM MST, 5 hours 44 minutes earlier.
Area forecast discussion, Aug 19, 1:01 PM MST, 5 hours 44 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
201 PM MDT Fri Aug 19 2022
.SHORT TERM (Tonight - Saturday)...
Afternoon satellite visible satellite imagery shows ample cloud
cover across the western portion of the forecast area this
afternoon with more scattered CU starting to pop across the
Central Mountains. These clouds, where they're present, has helped
to keep temps down a bit. Atmospheric moisture has increased over
the last 24 hours with PWATs at or just above 1 inch across the
southern half of the forecast area. Airmass remains a tad bit
drier across the central mountains which could allow for a mix of
wet and dry thunderstorms today in that area but closer to the
Nevada and Utah borders showers and storms will certainly be of
the wet variety. Hi-res CAMs show some impressive coverage across
the SE corner and into the lower Snake later tonight. This signal
has been there for much of the day so PoPs have trended upward in
these areas since the previous forecast package. Given the decent
moisture content of the airmass, some moderate to heavy rainfall
rates will be possible so things will have to be monitored for
localized flooding concerns. Some small hail is also possible in
the strongest of storms. Could see some lingering clouds and
shower activity across the southern extent of the area during the
overnight hours and towards sunrise Saturday. After daybreak
Saturday, things look strikingly similar to today's forecast with
another round of afternoon/evening showers and storms. McKaughan
.LONG TERM (Sunday - Friday)...
Showers and storms continue to be the focus of the extended
forecast, though not every day will see them. Sunday will still
see a few showers and storms as will Monday as a shortwave cuts
off into an upper level low and pushes northeast. Some drier air
will be able to make it into the area with PWATs in the Central
Mountains mainly between 0.50 to 0.70 inches. PWATs in the Snake
Plains and Highlands will still be between 0.70 to 1.10 inches.
The ECMWF, GFS, and NAM all agree pretty well on PWAT values.
Ridging tried to build back in late Monday, but another shortwave
trough gets ejected from the stronger low pressure system sitting
in the Alaskan gulf. This shortwave gets hung up in the Idaho
panhandle and northern Montana area in the middle of next week.
This will keep most of the moisture farther north, but will keep
some low POPs in the forecast mainly along the Idaho/Montana state
line. ECMWF and GFS are in pretty good agreement on this, too,
but NBM continues to want to bring more rain to more of the area.
The GFS is a bit slower than the ECMWF to get that trough moved
farther east as the week wears on.
Despite some of these on and off rain and storm chances in the
week ahead, temperatures generally stay near or even slightly
above our average highs for this time of the year, in the upper
80s and low 90s for the lower elevations. Higher elevations will
see highs in the upper 70s to low to mid 80s. AMM
&&
.AVIATION...
Monsoonal moisture continues to bring rain and storm chances into
the area. After a morning of showers, expect some storms to pop up
during the afternoon and evening, especially around KPIH, KBYI,
and KIDA terminals, but keeping VCTS at all sites in TAFs. The
greatest thunderstorm activity looks to be between 20-05Z. Winds
will pick up after 20Z with gusts between 15-20 kts, mainly at
PIH, BYI, and IDA. Gusts with thunderstorm outflows would be
higher, likely closer to 30-35kts. Overall VFR conditions are
expected, unless a storm passes over the terminal, which could
drop conditions to MVFR or even IFR until it passes. AMM
&&
.FIRE WEATHER...
Today begins several days of showers and thunderstorms. The
amount of moisture available today to help produce wetting rains
is there, especially for the southern and southeast highlands
(413, 427) and zones 422 and 476 in the central mountains. The
chance of wetting rains is between 40-60% in those areas. For Zone
411 and also portions of the Snake Plain where we can get storms
to develop, the probability peaks around 35%. The best chance of
seeing a mix of wet and dry storms is across Zone 410 and also the
far northern end of 475 where the chance peaks at 20%. Looking at
higher amounts, there is a 15-25% chance across Zones 413 and 427
for between 0.25-0.50", and less than 10% anywhere else. We can
also expects gusts over 35 mph where storms are more dry vs wet as
well. For Saturday, wetting rains especially over the mountains
are expected as deeper monsoon moisture arrives. Chances are again
in the 40-60% range for those locations. To round out the
weekend, Sunday looks a lot less stormy for some folks. Isolated
storms are possible across 475 and the Snake Plain, while the
Magic Valley 9427) and South Hills (427) have less than a 10%
chance of storms. For Zones 411, 413, 422 and 476...scattered
storms are forecast with storms trending much drier as high
pressures tries to rebuild and a drier airmass slides into Idaho.
That trend may not last long though. The models are struggling
with thunderstorm potential as another low slowly moves east,
although the general track may be farther north. If that happens,
very little storm activity would occur across Zones 425 and 427
and a good chunk of 410. That would focus storms across the north
and also along the Wyoming border. That picture should become
clearer over the weekend. Keyes
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&
In the hours before
Special weather statement, Aug 19, 5:36 PM MST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Pocatello ID
636 PM MDT Fri Aug 19 2022
IDZ058-059-200130-
Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID-
636 PM MDT Fri Aug 19 2022
...Strong thunderstorms will impact the Cherry Creek and Malad
region through 730 PM MDT...
At 635 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Swanlake to 7 miles east
of Cherry Creek Rest Area. Movement was west at 10 mph.
HAZARD...Brief moderate rain, wind gusts to 40 mph, small hail, and
occasional lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Malad, Pleasantview, Cherry Creek Rest Area, Samaria and Daniels
Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4242 11252 4203 11243 4206 11200 4228 11204
TIME...MOT...LOC 0035Z 101DEG 9KT 4223 11210 4212 11208
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HustonSpecial weather statement, Aug 19, 6:06 PM MST, 39 minutes before
Special Weather Statement
National Weather Service Pocatello ID
706 PM MDT Fri Aug 19 2022
IDZ052>054-058-200200-
Arco/Mud Lake Desert ID-Upper Snake River Plain ID-
Marsh and Arbon Highlands ID-Lower Snake River Plain ID-
706 PM MDT Fri Aug 19 2022
...Strong thunderstorms will impact portions of southwestern Fremont,
western Jefferson, north central Bannock, southeastern Butte,
northeastern Power, northwestern Bonneville and western Bingham
Counties through 800 PM MDT...
At 705 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hamer to 9 miles west of Roberts to 10 miles
east of Southeast Inl to Taber to Rockford to Fort Hall Buffalo Lodge
to near Portneuf Gap. Movement was northwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pocatello, Terreton, eastern American Falls Reservoir, Chubbuck,
Inkom, Mud Lake, Hamer, Fort Hall Buffalo Lodge, Fort Hall Eagle
Lodge, Taber, Southeast Inl, Portneuf Gap, Fort Hall Townsite,
Springfield, Rockford, Moreland, Pingree, Pocatello Airport, Fort
Hall Putnam Lodge and East Butte.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4405 11229 4385 11248 4371 11263 4334 11285
4306 11274 4288 11258 4274 11241 4281 11214
4327 11244 4348 11233 4362 11225 4392 11206
TIME...MOT...LOC 0105Z 146DEG 5KT 4392 11221 4373 11232 4355 11245
4329 11265 4320 11257 4299 11252 4284 11234
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ECSpecial weather statement, Aug 19, 6:07 PM MST, 38 minutes before
Special Weather Statement
National Weather Service Pocatello ID
707 PM MDT Fri Aug 19 2022
IDZ057>059-062-200200-
Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID-
Raft River Region ID-Blackfoot Mountains ID-
707 PM MDT Fri Aug 19 2022
...Line of thunderstorms moving northeast through the Malad region
through 800 PM MDT...
At 705 PM MDT, Doppler radar was tracking a line of thunderstorms
extending from 8 miles north of Swanlake to near Downey to near
Malad, moving northwest at 10 mph.
HAZARD...Brief heavy rain, wind gusts to 40 mph, small hail, and
occasional lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Malad, Downey, Arimo, Pleasantview, Virginia, Hawkins Reservoir,
Samaria, Daniels Reservoir and Malad Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4264 11205 4252 11234 4247 11242 4222 11270
4210 11229 4229 11207 4234 11199 4243 11179
TIME...MOT...LOC 0105Z 124DEG 7KT 4243 11194 4238 11206 4233 11214
4220 11230
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HustonSpecial weather statement, Aug 19, 6:10 PM MST, 35 minutes before
Special Weather Statement
National Weather Service Pocatello ID
710 PM MDT Fri Aug 19 2022
IDZ052-053-067-200200-
Arco/Mud Lake Desert ID-Upper Snake River Plain ID-
Beaverhead/Lemhi Highlands ID-
710 PM MDT Fri Aug 19 2022
...Line of thunderstorms moving southwest through the Dubois region
through 800 PM MDT...
At 708 PM MDT, Doppler radar was tracking a line of thunderstorms
extending from near Spencer to 6 miles northeast of Dubois to 9
miles northwest of Egin, moving southwest at 15 mph.
HAZARD...Brief moderate rain, wind gusts to 40 mph, and occasional
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dubois, Hamer, southern Saint Anthony Sand Dunes, Small and Sage
Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4423 11280 4402 11246 4373 11217 4401 11182
4424 11205 4440 11231
TIME...MOT...LOC 0108Z 053DEG 13KT 4434 11229 4422 11210 4405 11193
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HustonLocal storm report, Aug 19, 6:17 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
717 PM MDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HEAVY RAIN 3 SW LUND 42.62N 111.92W
08/19/2022 E1.00 INCH BANNOCK ID LAW ENFORCEMENT
HEAVY RAIN AND MINOR FLOODING OVER FISH
CREEK SUMMIT. TIME ESTIMATED FROM RADAR.
&&
MHSpecial weather statement, Aug 19, 6:44 PM MST, 1 minute before
Special Weather Statement
National Weather Service Pocatello ID
744 PM MDT Fri Aug 19 2022
IDZ060-061-200215-
Bear Lake Valley ID-Bear River Range ID-
744 PM MDT Fri Aug 19 2022
...Thunderstorm moving west through Bear Lake through 815 PM MDT...
At 742 PM MDT, Doppler radar was tracking a thunderstorm near Bear
Lake, moving west at 10 mph.
HAZARD...Brief moderate rain, wind gusts to 40 mph, and occasional
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bear Lake, Saint Charles, Dingle, Paris, Bloomington and Fish Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors or recreating on Bear Lake, consider seeking shelter
inside a building.
&&
LAT...LON 4227 11151 4221 11120 4201 11119 4200 11136
4200 11151
TIME...MOT...LOC 0142Z 079DEG 7KT 4212 11127
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Huston